Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Itching in vagina, late periods, uncomfortable. What is it?

Hi, I have a weird feeling, itch almost deep within my vagina and my periods are also 3 days late. The itch is really uncomfortable and I have to keep changing positions while walking/sitting as well as press my legs together to help it. Can you please tell me what it might be and if there is anything I can do about it? thanks!
Asked On : Fri, 5 Oct 2012
Answers:  2 Views:  1687
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Hello there..
Simple itching without any vaginal discharge could be due to dryness of vaginal mucosa. Dryness can occur Perimenopause when approaching menopause and also the post-menopause years frequently experience vaginal itching. Menoapuse causes dryness due to fall in the level of estrogen hormone.You havent mentioned your age but if you are 45+ it can be that you are aprroaching menoapuse which can also cause delay in your periods and irregular periods.
Use of chemical irritants such as detergents, fabric softeners, feminine sprays, ointments, creams, douches, and contraceptive foams or jellies can also lead to inflammation, and itching. Stress may increase vaginal itching and make you more susceptible to infections.
Also vaginal infections particularly those caused by fungus can lead to vaginal itching with discharge. One is candidiasis where in there is thick curdy white vaginal discharge with severe itching. Trichomoniais causes greenish vaginal discharge with foul smell and itching.
Vaginitis following first intercourse or in sexually transmitted diseases can also cause itching.
You should visit a gynecologist for an internal examination and proper treatment according the cause.

Some home measures to reduce itching are:
Avoid feminine hygiene sprays and douches.
Change out of wet clothing, especially wet bathing suits or exercise clothing, as soon as possible.
Cleanse the perineal area by wiping or washing from front to back (vagina to anus) after urinating or having a bowel movement.
Eat yogurt or take Lactobacillus acidophilus tablets when using antibiotics as prolonged antibiotic therapy promotes growth of fungal infections which causes itching.
Keep your genital area clean and dry. Use plain, unscented soap.
Keep your blood sugar under good control if you have diabetes.
Lose weight if you are overweight.
Wear cotton panties or pantyhose with a cotton crotch. Avoid panties made from synthetic materials.

take care
Answered: Mon, 8 Oct 2012
I find this answer helpful
HIV AIDS Specialist Dr. S. Murugan's  Response

Thanks for posting your query.

Itching deep within your vagina may be due to vaginitis of any cause like Trichomoniasis, anerobic bacteria or cervicitis, ulcers of vagina or cervix especially due to Genital herpes.

It is better for you to attend your gynecologist or Dermatovenereologist clinic and get yourself examined for the presence of inflammation or ulcers. Even if there is nothing abnormal on speculum examination, investigations on your cervical and vaginal discharge will give a clue for the cause of your problem. Treatment will be decided by the treating physician according to the findings of examination and investigations.

Get well soon.

Dr S.Murugan
Answered: Sat, 6 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor